Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Projections in duals to Asplund spaces made without Simons' lemma


Authors: Marek Cúth and Marián Fabian
Journal: Proc. Amer. Math. Soc. 143 (2015), 301-308
MSC (2010): Primary 46B26; Secondary 46B20, 46B22
Published electronically: September 12, 2014
MathSciNet review: 3272755
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: G. Godefroy and the second author of this note proved in 1988 that in duals to Asplund spaces there always exists a projectional resolution of the identity. A few years later, Ch. Stegall succeeded to omit from the original proof a deep lemma of S. Simons. Here, we rewrite the condensed argument of Ch. Stegall in a more transparent and detailed way. We actually show that this technology of Ch. Stegall leads to a bit stronger/richer object--the so-called projectional skeleton--recently constructed by W. Kubiś, via S. Simons' lemma and with the help of elementary submodels from logic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B26, 46B20, 46B22

Retrieve articles in all journals with MSC (2010): 46B26, 46B20, 46B22


Additional Information

Marek Cúth
Affiliation: Charles University, Faculty of Mathematics and Physics, Sokolovská 83, 18675 Praha 8, Czech Republic
Email: marek.cuthm@gmail.com

Marián Fabian
Affiliation: Mathematical Institute of Czech Academy of Sciences, Žitná 25, 115 67 Praha 1, Czech Republic
Email: fabian@math.cas.cz

DOI: https://doi.org/10.1090/S0002-9939-2014-12300-8
Keywords: Asplund space, projectional resolution of identity, projectional skeleton, weak star dentability, Jayne-Rogers selection theorem, separable reduction
Received by editor(s): April 4, 2013
Published electronically: September 12, 2014
Additional Notes: The first author was supported by Grant No. 282511/B-MAT/MFF of the Grant Agency of Charles University in Prague.
The second author was supported by grant P201/12/0290 and by RVO: 67985840
Dedicated: Dedicated to the 70th birthday of Charles Stegall
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.